Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at May 10, 2016, 2:03 PM MDT for Arapahoe County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2016, 2:03 PM MDT (20:03 UTC)
- Expired
- May 10, 2016, 2:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 27 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS85 KBOU 102003 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOULDER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT TUE MAY 10 2016 COZ040-041-045-046-102030- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 203 PM MDT TUE MAY 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAMS...CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES UNTIL 230 PM MDT... AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ARAPAHOE PARK...OR 26 MILES SOUTHEAST OF DENVER... MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DEER TRAIL AND BYERS. LAT...LON 3949 10462 3958 10465 3977 10412 3953 10401 TIME...MOT...LOC 2002Z 262DEG 19KT 3955 10451 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 10, 2:46 AM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, May 10, 2:46 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 246 AM MDT TUE MAY 10 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 245 AM MDT TUE MAY 10 2016 AN UPPER TROUGH OVER THE NORTHERN ROCKIES WILL SAG SOUTH TODAY WITH A JET STREAK TO PUSH INTO NORTHWESTERN COLORADO. AN INITIAL SHORTWAVE IS PUSHING A BAND OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ACROSS WESTERN COLORADO EARLY THIS MORNING AND INTO NORTHERN COLORADO. THIS BAND SHOULD SINK SLOWLY SOUTH WITH SHOWERS DECREASING. AS THE TROUGH CONTINUES TO SINK SOUTH...QG VERTICAL LIFT WILL INCREASE OVER CENTRAL AND EASTERN COLORADO. A COLD FRONT IS EXPECTED TO PUSH SOUTH OVER THE AREA LATE MORNING TO EARLY AFTERNOON...CREATING UPSLOPE CONDITIONS. THIS WILL ALLOW SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP THROUGH THE DAY...WITH THE MOST ACTIVITY OCCURING SOUTH OF I76...ESPECIALLY NEAR THE PALMER DIVIDE. CAPE VALUES AROUND THIS AREA IS PROGGED BY MODELS TO BE BETWEEN 500 AND 1200 J/KG. VIEWING FORECAST SOUNDINGS...THE MAIN THREATS FROM STORMS TODAY WILL BE HAIL AND GUSTY OUTFLOW WINDS WITH DRY SURFACE CONDITIONS...WITH THE MAIN THREAT AREA BEING OVER ELBERT...LINCOLN AND POSSIBLY WASHINGTON COUNTIES. TEMPERATURES TODAY WILL BE RIGHT AROUND NORMAL VALUES...WITH MID TO UPPER 60S OVER THE PLAINS...EXCEPT MID 70S OVER SOUTHERN LINCOLN COUNTY AS THEY'LL BE THE LAST TO SEE THE COLD FRONT. THE MOUNTAINS WILL SEE 40S TO LOW 50S. ELEVATIONS ABOVE 10500 FT WILL SEE SOME SNOW SHOWERS AND TEMPS IN THE 30S. TONIGHT...SUBSIDENCE WILL BE INCREASING OVER THE AREA WITH SHOWERS AND STORMS PUSHING SOUTH AND DIMINISHING. TEMPERATURES WILL BE COOLING INTO THE UPPER 30S OVER THE PLAINS AND INTO THE TEENS AND 20S IN THE HIGH COUNTRY. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 245 AM MDT TUE MAY 10 2016 WEAK TO MODERATE SUBSIDENCE WILL CONTINUE TO SPREAD OVER THE FORECAST AREA WEDNESDAY MORNING SO WE SHOULD START THE DAY MAINLY DRY. BY AFTERNOON...ENOUGH DAYTIME HEATING HOWEVER WILL BRING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. MOST OF THESE ARE EXPECTED TO DEVELOP IN/NEAR THE FRONT RANGE AND LIKELY FOCUS IN THE SOUTHERN FOOTHILLS/PARK COUNTY TO PALMER DIVIDE AREA. FARTHER NORTH AND EAST ON THE PLAINS AIRMASS IS LIKELY TOO STABLE TO SUPPORT MUCH THREAT OF PRECIP. DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH FRIDAY WITH A DRIER AIRMASS OVER THE REGION. THE NORTHWEST FLOW WILL ALLOW A BACKDOOR COLD FRONT TO SWEEP ACROSS THE PLAINS TOWARD FRIDAY AFTERNOON BUT OVERALL AIRMASS REMAINS RELATIVELY DRY AND STABLE. BY SATURDAY...IT SHOULD WARM AND DESTABILIZE A BIT AGAIN WITH A SOUTHERLY FLOW DEVELOPING ON THE HIGH PLAINS. WILL KEEP SOME LOW POPS IN/NEAR THE FRONT RANGE DURING THE AFTERNOON AND THEN SPREAD THEM ACROSS THE REST OF THE FORECAST AREA WITH WEAK SYNOPTIC SCALE LIFT NOTED THROUGH SATURDAY NIGHT AND SUNDAY. THE CONTINUED LIFT AND GRADUAL INCREASE IN MOISTURE WILL RESULT IN A LITTLE BETTER CHANCE OF SHOWERS AND STORMS SUNDAY AND MONDAY. NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH MOST OF THIS FORECAST PERIOD...ALTHOUGH A RETURN TO COOLER THAN NORMAL TEMPERATURES IS EXPECTED BY SUNDAY AND MONDAY WITH THE BETTER CHANCE OF SHOWERS...MORE CLOUDS...AND SURGE OF COOLER HIGH PRESSURE OVER THE CENTRAL PLAINS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 245 AM MDT TUE MAY 10 2016 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A NORTHERLY PUSH IN THE WINDS WILL CONTINUE FOR THE NEXT COUPLE HOURS BEFORE WINDS RETURN TO A LIGHT DRAINAGE TO WESTERLY COMPONENT THROUGH 12Z. STILL COULD SEE SOME LIGHT RAIN SHOWERS MOVING OFF THE FOOTHILLS AND INTO THE URBAN CORRIDOR EARLY THIS MORNING.WINDS SHOULD TREND TO GO CLOCKWISE TO NORTHWESTERLY BY MID-MORNING WITH ANOTHER FRONTAL PUSH EARLY AFTERNOON. THIS WILL BRING IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM...BARJENBRUCH AVIATION...KRIEDERMAN
Hazardous weather outlook, May 10, 1:47 PM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 147 PM MDT TUE MAY 10 2016 COZ030>051-112000- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 147 PM MDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION THIS AFTERNOON AS A COLD FRONT PUSHES SOUTH ACROSS THE AREA. SNOW LEVELS WILL BE AROUND 10 THOUSAND FEET IN THE HIGH COUNTRY WITH SOME MINOR SNOW ACCUMULATION OVER THE PEAKS. ACROSS THE PLAINS...THE FOCUS OF MOST OF THE ACTIVITY WILL BE FOUND SOUTH OF I76...ESPECIALLY SOUTH OF I70 NEAR THE PALMER DIVIDE AND EAST ACROSS LINCOLN COUNTY. SOME STORMS IN THIS AREA MAY BECOME STRONG WITH HAIL TO THE SIZE OF NICKELS AND STRONG GUSTY OUTFLOW WINDS TO NEAR 50 MPH. CONVECTIVE ACTIVITY WILL DECREASE THIS EVENING WITH COLDER MINIMUM TEMPERATURES EXPECTED TONIGHT. SHOWERS SHOULD BE DIMINISHED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL STILL BE A CHANCE OF AFTERNOON SHOWERS AND A FEW THUNDERSTORMS WEDNESDAY...MAINLY IN AND NEAR THE FOOTHILLS AND PALMER DIVIDE AREA. THEN DRIER WEATHER WILL DEVELOP FOR THURSDAY AND FRIDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE AGAIN BY THE WEEKEND INTO EARLY NEXT WEEK. THE THREAT OF ANY SEVERE WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND THE NORTHEASTERN COLORADO PLAINS.
In the hours before
Special weather statement, May 10, 1:24 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOULDER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 124 PM MDT TUE MAY 10 2016 COZ040-041-045-046-102000- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 124 PM MDT TUE MAY 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS... SOUTHWESTERN ADAMS...WESTERN ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES UNTIL 200 PM MDT... AT 123 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SOUTHEASTERN PARKER...OR 18 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN AURORA...SOUTHEASTERN CENTENNIAL...NORTHEASTERN CASTLE ROCK...PARKER...LONE TREE...ARAPAHOE PARK...THE PINERY...FRANKTOWN... FOXFIELD...GRANDVIEW ESTATES...STONEGATE...GRAND VIEW ESTATES...HERITAGE HILLS...OEA BUILDING...COTTONWOOD...MERIDIAN...SMOKY HILL AND CARRIAGE CLUB. LAT...LON 3939 10476 3953 10490 3975 10453 3961 10429 TIME...MOT...LOC 1923Z 232DEG 27KT 3951 10476 28
Special weather statement, May 10, 1:33 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOULDER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 133 PM MDT TUE MAY 10 2016 COZ040-041-045-046-102015- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 133 PM MDT TUE MAY 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...SOUTH CENTRAL ADAMS...CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES UNTIL 215 PM MDT... AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PARKER...OR 19 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM...AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN AURORA...SOUTHEASTERN CENTENNIAL...PARKER...BENNETT... ARAPAHOE PARK...MANILA VILLAGE...THE PINERY...STRASBURG...FOXFIELD... GRANDVIEW ESTATES...STONEGATE...OEA BUILDING...COTTONWOOD...GRAND VIEW ESTATES AND MERIDIAN. LAT...LON 3944 10475 3956 10483 3982 10443 3959 10424 TIME...MOT...LOC 1932Z 237DEG 20KT 3952 10472 28
Special weather statement, May 10, 2:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOULDER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT TUE MAY 10 2016 COZ040-041-045-046-102030- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- 203 PM MDT TUE MAY 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAMS...CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES UNTIL 230 PM MDT... AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ARAPAHOE PARK...OR 26 MILES SOUTHEAST OF DENVER... MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DEER TRAIL AND BYERS. LAT...LON 3949 10462 3958 10465 3977 10412 3953 10401 TIME...MOT...LOC 2002Z 262DEG 19KT 3955 10451 28
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:24 PM MDT | Special Weather Statement | BOU | Arapahoe | 36 min |
| May 10, 1:33 PM MDT | Special Weather Statement | BOU | Arapahoe | 42 min |
| May 10, 3:06 PM MDT | Special Weather Statement | BOU | Broomfield | 24 min |
| May 10, 3:20 PM MDT | Special Weather Statement | BOU | Denver | 25 min |
| May 10, 3:29 PM MDT | Special Weather Statement | BOU | Denver | 31 min |
| May 10, 3:38 PM MDT | Special Weather Statement | BOU | Denver | 37 min |
| May 10, 3:56 PM MDT | Special Weather Statement | BOU | Denver | 34 min |
| May 10, 3:57 PM MDT | Special Weather Statement | BOU | Denver | 33 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.